Thunderstorm Wind, Benton
- When
- August 26, 9:54 PM CST
- Where
- Benton County, Gravette
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.420, -94.450
Strong thunderstorm wind blew down several trees onto roads in Gravette.
Thunderstorms developed into northwestern Arkansas during the evening of the 26th as a cold front approached the region. The strongest storms produced damaging wind and hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed into northwestern Arkansas during the evening of the 26th as a cold front approached the region. The strongest storms produced damaging wind and hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 26, 8:01 PM CST, 1 hour 53 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 901 PM CDT Mon Aug 26 2019 .DISCUSSION... Severe thunderstorms continue to develop in the vicinity of the cold front that is advancing into northeast Oklahoma at this hour. The front is currently near a Copan to Red Rock line. The airmass just in advance of the cold front is still uncapped with surface based cape running in the vicinity of 5000 J/kg. Still the potential for a tornado over the next hour or so across northeast Oklahoma if any of the discrete cells can stay rooted along the surface boundary. As the cap strengthens over the next few hours the activity will become more elevated as the cold front spreads south. Still expecting a cluster of storms to develop overnight across southern portions of the area as the low level jet increases. Have made some adjustments to pops for Tonight to reflect current trends in short-term model guidance. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...10
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 PM CDT Mon Aug 26 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 PM CDT Mon Aug 26 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
TORNADO.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...After 6 PM.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...Generally along and north of a line from
McAlester Oklahoma to Fort Smith Arkansas.
ONSET...After 6 PM.
AREA AT GREATEST RISK...Northeast Oklahoma.
FLASH FLOOD.
RISK...Limited.
AREA...Along and north of Interstate 40.
ONSET...After 9 PM.
DANGEROUS HEAT.
RISK...Elevated.
AREA...Eastern Oklahoma and West Central Arkansas.
ONSET...Ongoing.
DISCUSSION...
Hot and humid conditions continue late this afternoon with
dangerous heat index values for much of eastern Oklahoma
and west central Arkansas into the evening. Please follow
heat safety rules if you must be outside this afternoon and
early evening.
Storms will develop or spread into northeast Oklahoma by early
evening associated with an approaching cold front. Strong
instability and sufficient wind shear will support the risk
for severe weather. Damaging winds and large hail will be
possible with the initial storms during the evening. The
initial storms may also pose a limited risk of tornadoes, mainly
across northeast Oklahoma. Storms will expand in coverage
through the evening hours with the severe weather hazard
transitioning toward localized damaging winds by late evening
and overnight. The severe weather coverage will gradually wane
during the early morning hours on Tuesday.
Additionally, locally heavy rainfall is likely and may result
in flooding concerns for portions of eastern Oklahoma and
northwest Arkansas that have received recent excessive rains.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY and THURSDAY...No Hazards.
FRIDAY through SUNDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Storms may be ongoing early Tuesday with the focus pushing
into southeast Oklahoma and west central Arkansas. Additional
storms may develop Tuesday night into early Wednesday as the
cold front makes only slow progress southward. The continued
chances for showers and storms will raise the potential for
additional heavy rainfall and associated flooding concerns.
A brief dry period is forecast for later this week with
thunderstorm chances returning next weekend.
weather.gov/tulsa contains additional information.Special Weather Statement National Weather Service Tulsa OK 948 PM CDT Mon Aug 26 2019 OKZ056-057-270330- Craig OK-Nowata OK- 948 PM CDT Mon Aug 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAIG AND NORTHEASTERN NOWATA COUNTIES UNTIL 1030 PM CDT... At 948 PM CDT, a strong thunderstorm was located 9 miles north of New Alluwe, moving east at 35 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Nowata... Delaware... Lenapah... Hollow... Centralia... Centrailia... A Severe Thunderstorm Watch remains in effect until midnight CDT for northeastern Oklahoma. LAT...LON 3662 9556 3684 9573 3700 9533 3689 9521 TIME...MOT...LOC 0248Z 261DEG 29KT 3674 9547
Special Weather Statement
National Weather Service Tulsa OK
1016 PM CDT Mon Aug 26 2019
OKZ054-055-270400-
Osage OK-Washington OK-
1016 PM CDT Mon Aug 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OSAGE AND SOUTHERN
WASHINGTON COUNTIES UNTIL 1100 PM CDT...
At 1016 PM CDT, a strong thunderstorm was located 4 miles north of
Barnsdall, moving east at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Skiatook... Barnsdall...
Ramona... Ochelata...
Avant... Pershing...
Nelagoney... Tallant...
Wolco...
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.
LAT...LON 3663 9581 3661 9581 3642 9598 3642 9600
3640 9600 3637 9603 3656 9631 3671 9620
TIME...MOT...LOC 0316Z 286DEG 21KT 3663 9619PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1024 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST PRYOR 36.31N 95.32W
08/26/2019 M58 MPH MAYES OK MESONET
MEASURED 58MPH WIND GUST AT PRYOR MESONET SITE.
&&
SNIDERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1029 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM TSTM WND DMG 7 W ADAIR 36.44N 95.40W
08/26/2019 MAYES OK EMERGENCY MNGR
3 POWER POLES DOWN ACROSS HIGHWAY 28 BETWEEN 426/427
&&
SNIDERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1032 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM TSTM WND DMG 1 NW ADAIR 36.45N 95.28W
08/26/2019 MAYES OK EMERGENCY MNGR
MULTIPLE TREES DOWN NORTH AND WEST OF ADAIR.
&&
SNIDERSpecial Weather Statement
National Weather Service Tulsa OK
1052 PM CDT Mon Aug 26 2019
OKZ054-060-270415-
Tulsa OK-Osage OK-
1052 PM CDT Mon Aug 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OSAGE AND NORTH
CENTRAL TULSA COUNTIES UNTIL 1115 PM CDT...
At 1052 PM CDT, a strong thunderstorm was located near Skiatook,
moving southeast at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Tulsa... Skiatook...
Sperry... Turley...
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.
LAT...LON 3645 9600 3642 9600 3643 9587 3642 9582
3622 9595 3637 9625 3648 9613
TIME...MOT...LOC 0352Z 304DEG 25KT 3639 9604The Tulsa radar (KINX), 103 km away, was scanning. The volume nearest the first event began at 03:51 UTC.
13 thunderstorm wind, 1 hail. Local standard time, as filed.
Strong thunderstorm wind blew down several trees onto roads in Gravette.
Strong thunderstorm wind blew trees onto a carport, damaging two vehicles, and blew down a tree onto a storage shed, destroying it.
Strong thunderstorm wind uprooted a tree and snapped large tree limbs.
Strong thunderstorm wind blew down trees and damaged the roofs of homes in and around Centerton.
Strong thunderstorm wind snapped large tree limbs in Bella Vista, some fell onto roads blocking them.
The ASOS at the Northwest Arkansas Regional Airport (KXNA) measured 66 mph thunderstorm wind gusts.
Strong thunderstorm wind snapped large tree limbs and blew shingles from the roofs of homes.
Strong thunderstorm wind blew down trees in Bentonville.
Strong thunderstorm wind blew down a tree onto a road.
Strong thunderstorm wind blew down trees in and around Huntsville.
Strong thunderstorm wind uprooted several trees.
Strong thunderstorm wind destroyed a carport.
Thunderstorm wind gusts were estimated to 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2019Every state in 2019This day in weather historyWarnings in Arkansas, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 850469, 850475, 850481, 850486, 850490, 850496, 850502, 850524, 850527, 850528, 850530, 850533, 850535, 850537.